| Model Number |
HEWAA2410080810/1 |
| Medical Device Problem Code |
Flaked (1246)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
07/25/2024
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that during surgery, the surgeon opened the product packaging and found that the internal coating of the graft had peeled off.The surgeon planned to use it after cutting the peeled off part, however, the same issue was found in the remaining of the graft.The surgery was not significantly delayed.The graft has been in contact with patient.(b)(4).
Additional Manufacturer Narrative
(10/3233) it was reported that the involved product is available for analysis.It should be returned to intervascular for examination.(3331/213) the device history records review analysis concluded that there was no non-conformance in relation with the event reported.(4109/213) the analysis of historical data indicated that no other complaint was reported for the same sterilization lot number 22a06.(11) the investigation is still ongoing.A follow-up report will be sent upon completion of the investigation.
Event or Problem Description
Follow up 1: complaint#: (b)(4).
Additional Manufacturer Narrative
(10/4256) the involved device was returned to intervascular for examination.A visual inspection was performed by a quality control (qc) technician with the quality assurance (qa) engineer and the production supervisor.The defect was confirmed, internal collagen detachment (peel-off) was observed on the manipulated section which was cut and turned inside out and on the cut end of the remaining product.No other defects were observed on the outside or inside of the remaining product (including the inspection of each branch).The defect identified is similar to defect "lack of collagen adhesion".To be noted, that the general condition of the prosthesis shows that it has been handled by the customer.In particular, it was found that the cut section had been turned inside out, which could clearly have accentuated or even caused the defect observed.The qa supervisor concluded that: ¿on the basis of the above analysis, it therefore appears highly unlikely that a "lack of collagen adhesion" type defect as observed [during the analysis] was not detected by the qc during the inspection.Given the general condition of the returned and inspected product, we cannot determine the origin of the defect observed." (4110/213) the occurrence rate was calculated for collagen peel-off events reported on the same manufacturing line (intergard/hemagard) for the period 01-oct-2023 to 30-sep-2024.The occurrence rate was (b)(4) for the identified risks, which is below the product risk analysis anticipated occurrence rate (maximum) of (b)(4).(4315) based on the investigation findings, no conclusion can be drawn on the exact origin of the reported collagen peel-off.The results of visual inspection confirmed the presence of collagen peel-off and indicated that the graft was handled and cut by the customer.Considering the product was manipulated, it cannot be excluded that the collagen detachment may be due to product handling.Therefore, it is not possible to determine the root cause of the reported event.